Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 261, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 28, 2016, 2:26 PM EDT for Caswell County, Rockingham County, North Carolina; Pittsylvania County, City of Danville, Virginia. It was in force for 64 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2016, 2:26 PM EDT (18:26 UTC)
- Expired
- Sep 28, 2016, 3:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 91 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 2:41 PM EDT | HAIL 0.88 | 1 E Mayfield, NC | |
| Sep 28, 2:45 PM EDT | HAIL 1 | 2 E Mayfield, NC | QUARTER SIZE HAIL WAS OBSERVED ALONG CHANDLER MILL ROAD. |
| Sep 28, 2:46 PM EDT | HAIL 1.75 | 2 Ene Mayfield, NC | HAIL CAUSED SEVERE DAMAGE TO AN AWNING ON A HOME. |
| Sep 28, 3:07 PM EDT | HAIL 1.75 | 4 Sse Danville City, NC | |
| Sep 28, 3:15 PM EDT | HAIL 1.75 | 5 Ne Providence, VA | |
| Sep 28, 3:25 PM EDT | HAIL 2.5 | 2 Nnw Blanch, NC | TENNIS BALL SIZE HAIL REPORTED ON MOUNTAIN HILL ROAD. |
| Sep 28, 3:27 PM EDT | HAIL 1 | Ringgold, VA | HAIL TO AT LEAST QUARTER SIZE |
| Sep 28, 3:30 PM EDT | HAIL 1 | Ringgold, VA | HAIL FELL ON RINGGOLD ROAD |
| Sep 28, 3:30 PM EDT | HAIL 1.25 | 2 Nw Milton, VA | HALF DOLLAR SIZED HAIL ON SONSHINE DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
965
WUUS51 KRNK 281826
SVRRNK
NCC033-157-VAC143-590-281930-
/O.NEW.KRNK.SV.W.0261.160928T1826Z-160928T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
226 PM EDT WED SEP 28 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
THE CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA...
* UNTIL 330 PM EDT
* AT 226 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OREGON
HILL...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE...
EDEN...
WENTWORTH...
BETHEL...
AND BLAIRS.
THIS INCLUDES THE FOLLOWING LOCATION DANVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3649 7979 3692 7913 3654 7922 3654 7920
3646 7922 3638 7973
TIME...MOT...LOC 1826Z 250DEG 16KT 3648 7966
HAIL...1.00IN
WIND...60MPH
$$
RAB2 follow-up statements
834
WWUS51 KRNK 281858
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT WED SEP 28 2016
NCC033-157-VAC143-590-281930-
/O.CON.KRNK.SV.W.0261.000000T0000Z-160928T1930Z/
CASWELL NC-ROCKINGHAM NC-PITTSYLVANIA VA-CITY OF DANVILLE VA-
258 PM EDT WED SEP 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN CASWELL...NORTHEASTERN ROCKINGHAM...AND SOUTHEASTERN
PITTSYLVANIA COUNTIES AND THE CITY OF DANVILLE...
AT 257 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PELHAM...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
BETHEL...
BLAIRS...
MAYFIELD...
AND PROVIDENCE.
THIS INCLUDES THE FOLLOWING LOCATION DANVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3653 7967 3692 7913 3654 7922 3654 7920
3646 7922 3642 7961
TIME...MOT...LOC 1857Z 250DEG 16KT 3653 7950
HAIL...1.00IN
WIND...60MPH
$$
RAB982
WWUS51 KRNK 281914
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT WED SEP 28 2016
NCC157-281922-
/O.CAN.KRNK.SV.W.0261.000000T0000Z-160928T1930Z/
ROCKINGHAM NC-
314 PM EDT WED SEP 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCKINGHAM
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THIS WARNING...WARNING NUMBER
261...HAS MOVED NORTHEAST INTO PITTSYLVANIA COUNTY.
THEREFORE...WARNING NUMBER 261 HAS BEEN CANCELLED FOR ROCKINGHAM
COUNTY. HOWEVER...ANOTHER SEVERE THUNDERSTORM WARNING...WARNING
NUMBER 262...HAS BEEN ISSUED WHICH COVERS NEARLY ALL OF ROCKINGHAM
COUNTY AT THIS TIME.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTH CENTRAL NORTH CAROLINA...AND SOUTH CENTRAL...WEST CENTRAL AND
CENTRAL VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3663 7950 3692 7913 3654 7922 3654 7920
3646 7922 3643 7951
TIME...MOT...LOC 1912Z 250DEG 16KT 3655 7942
$$
NCC033-VAC143-590-281930-
/O.CON.KRNK.SV.W.0261.000000T0000Z-160928T1930Z/
CASWELL NC-PITTSYLVANIA VA-CITY OF DANVILLE VA-
314 PM EDT WED SEP 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN CASWELL...AND SOUTHEASTERN PITTSYLVANIA COUNTIES AND
THE CITY OF DANVILLE...
AT 312 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GATEWOOD...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
BETHEL...
BLAIRS...
PROVIDENCE...
AND MILTON.
THIS INCLUDES THE FOLLOWING LOCATION DANVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3663 7950 3692 7913 3654 7922 3654 7920
3646 7922 3643 7951
TIME...MOT...LOC 1912Z 250DEG 16KT 3655 7942
HAIL...1.00IN
WIND...60MPH
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 1:58 PM EDT, 28 minutes earlier.
Area forecast discussion, Sep 28, 1:58 PM EDT, 28 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 158 PM EDT Wed Sep 28 2016 .SYNOPSIS... A weak frontal boundary will continue to meander east of the Blue Ridge through late week. A strong upper level area of low pressure will also drop south into the Tennessee Valley Thursday into Friday before lifting back north by Saturday. The combination of these features will lead to rounds of showers and storms through the rest of the week before drier weather arrives this weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 1055 AM EDT Wednesday... Strong upper low to the north should continue to dig south into the Ohio Valley later today causing sharpening of the backing southwest flow aloft across the region. This should act to spill moisture back westward by afternoon ahead of perhaps another weak surface wave sliding up the residual surface front to the south. Already seeing a slight push in the deeper moisture on the total precipitable water graphics. Guidance suggests this will allow for a highly diffluent scenario to take shape aloft this afternoon with good shear including decent low/mid level flow of 30-40 kts espcly eastern third. In addition, arrival of cooling aloft should help overcome potential lack of good instability given low clouds lingering out east. Most solutions including the latest Cams tend to focus best coverage along/east of Highway 29 per high PWATS, then gradually fill in back into the Blue Ridge. Will also have a leading band of showers ahead of the upper low approaching the west late, but still appears will be a break between the two over the far west/southwest sections where drier air will remain nosed in. Therefore running with a gradient of likely/categorical pops east to likelys eastern slopes of the Blue Ridge to low/slight pops far west. Appears the east also has the best shot at isolated pulse/training storms given chilly temps aloft while QPF of 1-2 inches possible in spots but not widespread enough at this point for a watch today. Have increased maximum temperatures in some locations that are already getting sunshine. Lower clouds that extended from the foothills in eastern Wilkes County to the Henry County will eventually erode. Even those spots that get heating later today will warm into the mid 70s to lower 80s. Complex interaction of the residual front and bands of showers around the upper low will persist into the overnight with added potential for stronger storms north/east at least this evening per 00z ECMWF. Could eventually work into a dry slot aloft espcly western half later tonight as suggested by the latest HiRes-ARW but that remains iffy as features likely slower to exit than progged. Otherwise given expected good lift and continued deep moisture off models eastern half, will continue likely pops through around midnight and then slowly taper to mostly chance most sections late. With lots of clouds lingering and the front stuck across the region, expect lows to be warmer than earlier expected with mostly 50s mountains, while the east likely remains in the low/mid 60s overall. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... As of 400 AM EDT Wednesday... A closed upper low is expected to stall across the Ohio River Basin during the day Thursday, while a series of disturbances, including an encroaching cold front from the west, will begin to interact with the deep atlantic moisture and pulse along the mid Atlantic Seaboard through the period. As a result, ongoing showers and thunderstorms are expected to continue across the eastern Piedmont counties of Virginia and North Carolina during the morning hours Thursday. Showers and storms will likely increase in coverage and intensity by mid afternoon, continuing the spread with the flow of moisture around the low and along the boundary. Some of the thunderstorms could be strong with hail, gusty winds, and heavy downpours. Impressive low level lapse rates coupled with unseasonably low freezing levels could aid in ultimate hail potential. Thunderstorm activity is expected to diminish in large part due to the loss of daytime heating and the subsequent instability axis overnight Thursday. Continuing light to moderate shower coverage will maintain through much of the overnight hours, with uncertainty remaining in just how much precipitation will fall. The NAM/ECMWF models continue to indicate very wet conditions while the GFS continues to keep the heaviest precipitation a bit north of the forecast area. Have tended to split the difference between the two model camps when it comes to QPF/POPs. Temperatures during the period continue to trend cooler for highs and warmer for lows. Expect daytime highs struggling to breach 70 degrees THU/FRI thanks to cloudcover. Low temps will remain cool, but trending a bit warmer than guidance due to abundant cloudcover and continued Warm Air Advection East of the Blue Ridge prior to the low pulling back North. Sub 50s to the west will be remain possible Overnight Thursday and especially overnight Friday. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 300 PM EDT Tuesday... Closed upper low continues to lift northward through the Ohio Valley into the weekend. The low center continues to push into the Great Lakes by Sunday evening and New England by Monday. The low will move into the Atlantic ocean on Tuesday. Meanwhile, the potential for tropical low development across the Caribbean may lead to a threat for the southeast early next week. This is being monitored by the NHC and WPC. Temperatures will start cooler for Saturday with continued improvement as precip/cloudcover comes to an end, then temperatures begin to moderate Sunday into Tuesday. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 155 PM EDT Wednesday... Scattered showers and thunderstorms were beginning to develop from KTNB to KBCB and northeast of KLYH. MVFR clouds from KFVX to KUKF were lifting and will improve to VFR by 20Z/4PM. Showers and thunderstorms will become widespread east of a KHSP to KDAN line after midnight. As an upper low moves south of the Great Lakes tonight and Thursday...a cold front will approach the Appalachians from the west. This front will merge with a stationary low pressure system over Virginia on Thursday. Medium to high confidence of MVFR to IFR ceilings and fog developing overnight. Little improvement is expected on Thursday. Extended aviation discussion... A deep upper low will remain over the Ohio and Tennessee Valleys through Friday night. This will keep variable clouds, MVFR cigs, and periods of -SHRA across the region through much of the period. Should finally see VFR return during Saturday and continue Sunday as the upper low lifts north and weak high pressure builds in. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS/JH NEAR TERM...AMS/JH SHORT TERM...JM LONG TERM...JM/KK AVIATION...AMS/JH
Hazardous weather outlook, Sep 28, 9:28 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 928 AM EDT WED SEP 28 2016 NCZ004>006-VAZ032>035-043>047-058-059-291100- STOKES-ROCKINGHAM-CASWELL-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 928 AM EDT WED SEP 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK...15 PERCENT CHANCE...OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY THREATS ARE TORNADOES AND DAMAGING WINDS. IN ADDITION...VERY HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ADDITIONAL ROUNDS OF HEAVY RAIN COULD OCCUR THURSDAY INTO THURSDAY NIGHT. THIS MAY RESULT IN FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NCZ003-019-020-VAZ014-016-017-022>024-291100- SURRY-WILKES-YADKIN-MONTGOMERY-CARROLL-FLOYD-ROANOKE-BOTETOURT- ROCKBRIDGE- 928 AM EDT WED SEP 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SMALL POTENTIAL FOR STRONG TO ISOLATED SEVERE THUNDERSTROMS CONTAINING LOCALLY DAMAGING WINDS AND POSSIBLY LARGE HAIL THIS AFTERNOON AND EVENING. IN ADDITION...VERY HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>013-015-018>020-WVZ042>044-507-508-291100- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 928 AM EDT WED SEP 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 28, 10:05 AM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1005 AM EDT WED SEP 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 1 WSW PELHAM 36.49N 79.49W
09/27/2016 CASWELL NC DEPT OF HIGHWAYS
THREE TREES DOWN NEAR PELHAM ON NUNNELY ROAD.
&&
EVENT NUMBER RNK1601647
PWLocal storm report, Sep 28, 10:25 AM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1025 AM EDT WED SEP 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM TSTM WND DMG 1 WSW PELHAM 36.49N 79.49W
09/27/2016 CASWELL NC DEPT OF HIGHWAYS
THREE TREES DOWN NEAR PELHAM ON NUNNELY ROAD.
&&
CORRECTED EVENT TIME
EVENT NUMBER RNK1601647
PWSpecial weather statement, Sep 28, 2:22 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 222 PM EDT WED SEP 28 2016 NCZ005-006-VAZ044-281915- CASWELL-ROCKINGHAM-PITTSYLVANIA- 222 PM EDT WED SEP 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CASWELL...NORTHEASTERN ROCKINGHAM...AND SOUTH CENTRAL PITTSYLVANIA COUNTIES AND THE CITY OF DANVILLE... AT 220 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HARRISONS CROSSROADS...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN BE EXPECTED WITH THIS THUNDERSTORM. LOCATIONS IMPACTED INCLUDE... DANVILLE... EDEN... WENTWORTH... BETHEL... AND BLAIRS. THIS INCLUDES THE FOLLOWING LOCATION DANVILLE AIRPORT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3637 7976 3648 7981 3672 7939 3648 7922 TIME...MOT...LOC 1820Z 250DEG 17KT 3645 7971 RAB
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 8:28 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 62 min |
| Sep 27, 9:00 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 60 min |
| Sep 27, 10:39 PM EDT | Special Weather Statement | RNK | Rockingham | 51 min |
| Sep 27, 10:51 PM EDT | Special Weather Statement | RNK | Rockingham | 54 min |
| Sep 28, 12:09 AM EDT | Special Weather Statement | RNK | Rockingham | 66 min |
| Sep 28, 12:44 AM EDT | Special Weather Statement | RNK | Caswell | 61 min |
| Sep 28, 2:38 AM EDT | Special Weather Statement | RNK | Rockingham | 67 min |
| Sep 28, 2:54 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 66 min |
| Sep 28, 3:22 PM EDT | Areal Flood Advisory | RNK | Caswell, Rockingham | 3 hr |
| Sep 28, 3:32 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 58 min |
| Sep 28, 3:50 PM EDT | Special Weather Statement | RNK | Wilkes | 55 min |
| Sep 28, 3:56 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 64 min |
| Sep 28, 4:32 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 58 min |
| Sep 28, 4:58 PM EDT | Special Weather Statement | RNK | Caswell | 62 min |
| Sep 28, 5:09 PM EDT | Special Weather Statement | RNK | Wilkes | 66 min |
| Sep 28, 5:31 PM EDT | Special Weather Statement | RNK | Stokes, Yadkin | 59 min |
| Sep 28, 5:40 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 65 min |
| Sep 28, 5:47 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 58 min |
| Sep 28, 7:41 PM EDT | Special Weather Statement | RNK | Caswell, Rockingham | 64 min |
| Sep 27, 9:25 PM EDT | Special Weather Statement | RNK | Campbell | 65 min |
| Sep 27, 11:16 PM EDT | Special Weather Statement | RNK | Campbell, City of Lynchburg | 59 min |
| Sep 27, 11:22 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, City of Lynchburg | 53 min |
| Sep 27, 11:49 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell | 35 min |
| Sep 28, 12:13 AM EDT | Special Weather Statement | RNK | Buckingham | 62 min |
| Sep 28, 2:22 PM EDT | Special Weather Statement | RNK | City of Danville | 53 min |
| Sep 28, 3:08 PM EDT | Special Weather Statement | RNK | Floyd, Montgomery, Pulaski, City of Radford | 52 min |
| Sep 28, 3:35 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, Roanoke, City of Radford | 55 min |
| Sep 28, 4:08 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem | 67 min |
| Sep 28, 4:15 PM EDT | Flash Flood Watch | RNK | Amherst, Appomattox, Buckingham, Campbell, Charlotte, Halifax and 6 more | 26 hr |
| Sep 28, 4:52 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke | 53 min |
| Sep 28, 5:44 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Botetourt, Campbell, City of Lynchburg | 61 min |
| Sep 28, 6:15 PM EDT | Tornado Warning | RNK | Amherst, Bedford, City of Lynchburg | 30 min |
| Sep 28, 6:42 PM EDT | Tornado Warning | RNK | Amherst, Appomattox | 33 min |
| Sep 28, 7:07 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 53 min |
| Sep 28, 7:34 PM EDT | Special Weather Statement | RNK | Botetourt, Rockbridge, City of Buena Vista, City of Lexington, City of Roanoke | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.